MAUDE Adverse Event Report: RICHARD WOLF GERMANY (GMBH) ENDOSCOPE, URETEROSCOPE, VIPER; FLEXIBLE URETEROSCOPE

RICHARD WOLF GERMANY (GMBH) ENDOSCOPE, URETEROSCOPE, VIPER; FLEXIBLE URETEROSCOPE
Model Number 7325.071
Medical Device Problem Codes Material Fragmentation (1261); Device Handling Problem (3265)
Health Effect - Clinical Code Injury (2348)
Date of Event 03/01/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Richard wolf medical instruments (rwmic) (contract manufacturer) received actual device from user facility on 04/18/2017.A visual inspection of device found insertion tube and vertebrae damaged to the point the entire shaft must be replaced.Many holes in hose and a portion of hose is missing, approximately 10 inches from tip.Device also had moisture in system due to the many cuts and/or holes.User facility contacted in an effort to gather additional/missing information.Rwmic has not been able obtain enough information to determine the extent of injury, minor vs.Life threatening injury, at this time therefore rwmic defaulted to serious injury and submitting a mdr.Any information received had been entered.Additional attempts will be performed in an effort to gather additional/missing information.Device to be sent to richard wolf (b)(4) (manufacturer) on 04/26/2017 for further evaluation.No similar events resulting in an mdr have occurred on this device in the last three years.Manufacturer date: 06/08/2016 purchase date: 01/20/2017 service dates: n/a rwmic considers this matter closed.However, in the event rwmic receives additional information, a follow-up report will be provided to fda.
 
Event or Problem Description
Richard wolf medical instruments corporation (rwmic) was notified by user facility that during the removal of the device in question the insertion tube fell apart and the patient was injured.
 
Additional Manufacturer Narrative
Richard wolf medical instruments corporation (rwmic) (contract manufacturer) received investigation results from richard wolf (b)(4) (manufacturer) on 18sep2017.Rwgmbh performed visual inspection and leak test on device.Found surface of the distal tube and shaft badly damaged due to mechanical overload/distortion.Moisture penetrated inside and damaged the deflection and optical system.Damage caused by improper and/or rough handling by the user and reprocessing staff.This type of damage is not possible under normal circumstances.Rwmic considers this matter closed.However, in the event rwmic receives additional information, a follow-up report will be provided to the fda.
 
Event or Problem Description
Follow up #1.Richard wolf medical instruments corporation (rwmic) (contract manufacturer) received investigation results from richard wolf (b)(4) (manufacturer) on 18sep2017.The following boxes have been updated/completed: date description of this report, all manufacturers, device manufacturer.

Brand Name
ENDOSCOPE, URETEROSCOPE, VIPER
Common Device Name
FLEXIBLE URETEROSCOPE
Manufacturer (Section D)
RICHARD WOLF GERMANY (GMBH)
registration #9611102
32 pforzheimer street
knittlingen, 75438
GM  75438
MDR Report Key6526186
Report Number1418479-2017-00008
Device Sequence Number1202073
Product Code FGB
UDI-Device Identifier04055207013694
UDI-Public04055207013694
Combination Product (Y/N)N
Initial Reporter StateMO
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source user facility
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 09/18/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device No Information
Device Model Number7325.071
Device Catalogue Number7325.071
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/18/2017
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 03/31/2017
Supplement Date Received by Manufacturer09/18/2017
Initial Report FDA Received Date04/27/2017
Supplement Report FDA Received Date10/02/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age63 YR